Alert archive / Minnesota / Flash Flood Watches in 2009

Flash Flood Watch 1, NWS Twin Cities, MN

August 8, 20096 counties in Wisconsin; 20 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Aug 8, 2009, 4:06 AM CDT for 6 counties in Wisconsin; 20 counties in Minnesota. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2009, 4:06 AM CDT (09:06 UTC)
Expired
Aug 8, 2009, 11:25 PM CDT
In force
19 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 26 counties

Anoka County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMPX 080906
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
406 AM CDT SAT AUG 8 2009

...HEAVY RAINFALL POSSIBLE TODAY AND TONIGHT...

.A LARGE AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN...WAS
GRADUALLY MOVING EAST ACROSS PORTIONS OF CENTRAL AND SOUTHERN
MINNESOTA...AND WEST CENTRAL WISCONSIN EARLY THIS MORNING. RADAR
ESTIMATES INDICATE ANYWHERE FROM 2 TO 5 INCHES OF RAIN HAS FALLEN
FROM NEAR MONTEVIDEO...TO HUTCHINSON...THE SOUTHERN TWIN CITIES
METRO AREA...INTO WEST CENTRAL WISCONSIN FROM RIVER FALLS TO SOUTH
OF EAU CLAIRE. THE THUNDERSTORMS OVER CENTRAL MINNESOTA WILL
GRADUALLY COME TO AN END THIS MORNING. FURTHER DESTABILIZATION OF
THE ATMOSPHERE WILL TAKE PLACE DURING THE DAY AS ANOTHER ROUND OF
THUNDERSTORMS DEVELOPS THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND
MOVES EAST INTO WESTERN WISCONSIN THIS EVENING. HEAVY RAIN WILL
ONCE AGAIN BE POSSIBLE...OVER AN AREA THAT WILL BE NEARLY
SATURATED FROM PREVIOUS RAINS.

A FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...ACROSS
PORTIONS OF CENTRAL MINNESOTA...THE TWIN CITIES METRO...INTO MUCH
OF WEST CENTRAL WISCONSIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS 
MAY DEVELOP THAT LEAD TO FLASH FLOODING. MONITOR LATER FORECASTS AND
BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

MNZ056>063-065>070-075>078-084-085-WIZ023>028-081715-
/O.NEW.KMPX.FF.A.0001.090808T0906Z-090809T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-
GOODHUE-WASECA-STEELE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
406 AM CDT SAT AUG 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL 
 WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...
 ANOKA...CARVER...CHIPPEWA...DAKOTA...GOODHUE...HENNEPIN...
 KANDIYOHI...LE SUEUR...MCLEOD...MEEKER...NICOLLET...RAMSEY...
 RENVILLE...RICE...SCOTT...SIBLEY...STEELE...WASECA...
 WASHINGTON AND WRIGHT. IN WEST CENTRAL WISCONSIN...CHIPPEWA...
 DUNN...EAU CLAIRE...PEPIN...PIERCE AND ST. CROIX.

* THROUGH LATE TONIGHT

* A LARGE AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN...WAS
  GRADUALLY MOVING EAST ACROSS PORTIONS OF CENTRAL AND SOUTHERN
  MINNESOTA...AND WEST CENTRAL WISCONSIN EARLY THIS MORNING. RADAR
  ESTIMATES INDICATE ANYWHERE FROM 2 TO 5 INCHES OF RAIN HAS
  FALLEN FROM NEAR MONTEVIDEO...TO HUTCHINSON...THE SOUTHERN TWIN
  CITIES METRO AREA...INTO WEST CENTRAL WISCONSIN FROM RIVER FALLS
  TO SOUTH OF EAU CLAIRE. THE THUNDERSTORMS OVER CENTRAL MINNESOTA
  WILL GRADUALLY COME TO AN END THIS MORNING. FURTHER
  DESTABILIZATION OF THE ATMOSPHERE WILL TAKE PLACE DURING THE DAY
  AS ANOTHER ROUND OF THUNDERSTORMS DEVELOPS THIS AFTERNOON ACROSS
  CENTRAL MINNESOTA AND MOVES EAST INTO WESTERN WISCONSIN THIS
  EVENING. HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE...OVER AN AREA
  THAT WILL BE NEARLY SATURATED FROM PREVIOUS RAINS. THIS MAY LEAD
  TO A SIGNIFICANT FLASH FLOOD THREAT SHOULD THIS ROUND OF STORMS
  DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
000 
WGUS63 KMPX 081621
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1121 AM CDT SAT AUG 8 2009

...MORE HEAVY RAINFALL POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

.A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ACROSS
PORTIONS OF CENTRAL MINNESOTA...THE TWIN CITIES METROPOLITAN
AREA...AS WELL AS ACROSS MUCH OF WEST CENTRAL WISCONSIN. 

HEAVY RAIN OCCURRED OVERNIGHT FROM WEST OF THE TWIN CITIES THROUGH
THE WESTERN AND SOUTHERN SUBURBS OF THE TWIN CITIES AND INTO
ADJOINING AREAS OF WEST CENTRAL WISCONSIN. RAIN AMOUNTS OF 3 TO 5
INCHES WERE MEASURED OVERNIGHT FROM HUTCHINSON THROUGH
WACONIA...CHASKA...PRIOR LAKE TO RIVER FALLS WISCONSIN. ONE TO TWO
INCH RAINS WERE COMMON SURROUNDING THIS BAND OF VERY HEAVY RAIN. 

MORE THUNDERSTORMS...WITH TORRENTIAL RAINS...ARE EXPECTED TO
DEVELOP ONCE AGAIN LATE THIS AFTERNOON OR EARLY THIS EVENING AND
CONTINUE FOR A TIME TONIGHT ACROSS THE WATCH AREA AS A LOW
PRESSURE SYSTEM ADVANCES EASTWARD FROM SOUTH DAKOTA.

THE EXPECTED HEAVY RAIN WILL BE OVER AN AREA THAT IS SATURATED OR
NEARLY SATURATED FROM THE RAIN LAST NIGHT. THIS MAY LEAD TO FLASH
FLOODING THAT DEVELOPS RATHER QUICKLY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

MNZ056>063-065>070-075>078-084-085-WIZ023>028-090030-
/O.CON.KMPX.FF.A.0001.000000T0000Z-090809T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-
GOODHUE-WASECA-STEELE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
1121 AM CDT SAT AUG 8 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING 
 THE FOLLOWING AREAS...IN MINNESOTA...ANOKA...CARVER...
 CHIPPEWA...DAKOTA...GOODHUE...HENNEPIN...KANDIYOHI...LE 
 SUEUR...MCLEOD...MEEKER...NICOLLET...RAMSEY...RENVILLE...
 RICE...SCOTT...SIBLEY...STEELE...WASECA...WASHINGTON AND 
 WRIGHT. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU 
 CLAIRE...PEPIN...PIERCE AND ST. CROIX.

* THROUGH LATE TONIGHT

*THUNDERSTORMS...WITH TORRENTIAL RAINS...ARE EXPECTED TO DEVELOP
 LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONTINUE FOR A TIME
 TONIGHT ACROSS THE WATCH AREA AS A LOW PRESSURE SYSTEM ADVANCES
 EASTWARD FROM SOUTH DAKOTA. THE EXPECTED HEAVY RAIN WILL BE OVER
 AN AREA THAT IS SATURATED OR NEARLY SATURATED FROM THE RAIN LAST
 NIGHT. THIS MAY LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RAH/MDB
000 
WGUS63 KMPX 090425
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 PM CDT SAT AUG 8 2009

...FLASH FLOOD WATCH CANCELLED...

.ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT AHEAD OF LOW
PRESSURE AREA OVER THE NORTHERN PLAINS. THE AIRMASS STILL REMAINS
MOIST BEHIND A COLD FRONT OVER THE EASTERN DAKOTAS AND WESTERN
MINNESOTA. A FEW OF THESE STORMS COULD PRODUCE SOME BRIEF HEAVY
RAIN. RAINFALL RATES SHOULD NOT EXCEED OVER AN INCH PER HOUR. 

MNZ056>063-065>070-075>078-084-085-WIZ023>028-090530-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-090809T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-
GOODHUE-WASECA-STEELE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
1125 PM CDT SAT AUG 8 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL
WISCONSIN HAS BEEN CANCELLED. 

THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF WEST CENTRAL
WISCONSIN AND PARTS OF CENTRAL AND EAST CENTRAL MINNESOTA
OVERNIGHT. HOWEVER...RAINFALL RATES SHOULD NOT EXCEED OVER AN INCH
PER HOUR.

EXPECT SOME PONDING OF WATER IN LOW LYING AREAS WITH ANY HEAVIER
THUNDERSTORM. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 6:30 PM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, Aug 7, 6:30 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT FRI AUG 7 2009

.DISCUSSION...

TONIGHT...SFC WARM FRONT DEVELOPING FROM NORTHERN NEBRASKA EASTWARD
INTO NORTHWEST IOWA AND EXTENDING INTO SOUTHEASTERN IOWA THIS
AFTERNOON...IN CONJUNCTION WITH LOW PRESSURE ACROSS THE
CENTRAL/EASTERN DAKOTAS... WILL PUSH NORTHWARD THROUGH THE EVENING.
WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH EJECTING FROM EASTERN
COLORADO INTO WESTERN NEBRASKA. VERY WARM MID LEVEL AIR ACROSS FAR
SOUTHWESTERN MN INTO SD/NE/IA WILL CONTINUE TO LIMIT CONVECTIVE
DEVELOPMENT A LITTLE LONGER. ABUNDANT STRATUS FOLLOWING THIS
MORNING/S RAIN CONTINUES ACROSS THE AREA WHICH HAS KEPT SFC BASED
INSTABILITY FROM DEVELOPING IN THE CWA. ELEVATED INSTABILITY IS IN
PLACE WITH SFC BASED INSTABILITY STILL EXPECTED TO PUSH NORTHWARD
INTO THE SOUTHWESTERN AND SOUTHERN CWA THROUGH THE EVENING. BASED ON
CURRENT TRENDS AND LOCATION OF WARM FRONT AND UPPER WAVE CONVECTION
IS EXPECTED TO DEVELOP IN THE SD/IA/NE TRI-STATE BORDER AREA BY
AROUND 00Z.

MAIN QUESTION REVOLVES AROUND EVOLUTION OF CONVECTION THROUGH THE
EVENING AND ASSOCIATED SEVERE POTENTIAL. THE WARM FRONT LOOKS TO
REMAIN ACROSS FAR NORTHERN IOWA THROUGH 00Z AND MAY BE AS FAR
NORTH AS THE EXTREME SOUTHWESTERN CWA 03Z. MAIN AREA OF CONVECTION
IS EXPECTED TO MOVE EASTWARD ALONG OR JUST SOUTH OF THE MN/IA
BORDER AND EVOLVE INTO AN MCS AS IT DOES SO. TORNADO THREAT LOOKS
TO BE CONFINED TO AREAS NEAR THE IA BORDER AND SLIGHTLY
NORTHWESTWARD INTO FAR SW MN... BUT THE STORMS MAY EVOLVE MORE
INTO A COMPLEX BY THE TIME IT REACHES THE CWA. OTHER NEGATIVE
FACTORS FOR TORNADOES EXIST BY THE TIME STORMS AND OR THE WARM
FRONT REACH THE CWA...MOST NOTABLY LOW LEVEL CIN IS FORECAST TO BE
STRONG THROUGH THE EVENING WITH VALUES OF GREATER THAT 150 J/KG.
WITH THE APPROACH OF THE SHORTWAVE SHRA/TSRA COVERAGE IS EXPECTED
TO EXPAND NORTHEASTWARD IN CONJUNCTION WITH INCREASING LOW LEVEL
JET NOSING INTO SOUTHERN MN. CAVEAT WOULD BE MCS HUGGING THE MN/IA
BORDER WHICH WOULD MITIGATE NORTHWARD DEVELOPMENT DURING THE LATE
EVENING BUT WILL CONTINUE WITH LIKELY POPS FOCUSED FROM KRWF TO
KMSP TO KEAU INTO THE OVERNIGHT WITH HAIL AND SOME WIND POTENTIAL
CONTINUING. BULK OF ANY PRECIP THAT OCCURS TONIGHT WILL BE EXITING
THE AREA BY AROUND 12Z AS WARM FRONT PUSHES INTO THE CENTRAL CWA.
..MDB..

WARM FRONT WILL LIKELY BE SUPPRESSED SOMEWHAT SOUTHWARD WITH IOWA
MCS... BUT ONCE THE MCS GOES BY... FRONT SHOULD BE ABLE TO MOVE
INTO SRN MN TOMORROW MORNING. SOME DIFFERENCE IN POSITIONING
BETWEEN THE NAM AND GFS. NAM BRINGS IT TO ABOUT RWF/RGK WHILE GFS
IS A LITTLE FARTHER NORTH AND SWINGS SFC LOW ON A MORE NORTHWARD
TRACK. REGARDLESS...A GOOD SHARE OF OUR MN CWA IS AT RISK FROM
SIGNIFICANT SVR WX. NAM LIFTED INDICES GO AS LOW AS -12 TOMORROW
AFTERNOON WITH POCKETS OF SFC BASED CAPES OVER 6000. 250MB WIND
MAX INTENSIFIES SLIGHTLY AS IT TREKS ACROSS CENTRAL MN TOMORROW
MIDDAY... AND THE NAM 0-6KM SHEAR IS ON THE ORDER OF 85 TO 90
KNOTS. LCLS ON THE ORDER OF 4000-5000 FT AT INITIATION. GFS ALSO
VERY IMPRESSIVE WITH SVR WX PARAMETERS BUT IT IS A COUPLE DEGREES
WARMER WITH INCOMING HOT/DRY AIR AT MID LEVELS APPROACHING FROM
THE SW...AND BRINGS IT A LITTLE FARTHER INTO MN. BUT SVR WX LOOKS
A GOOD BET EVEN WITH THE GFS...JUST DISPLACED A BIT FARTHER NW.
WILL NOT BE SURPRISED TO SEE A FEW TORNADOES.

ONCE THIS GOES BY...SHORT WAVES ARE EMBEDDED IN BROAD UPPER TROUGH
THAT APPEARS TO BEGIN SHEARING OUT. WILL CARRY CHC STORMS THROUGH
SUNDAY NIGHT IN ALL AREAS THROUGH SVR WX THREAT WOULD MAINLY BE IN
OUR SOUTHEAST COUNTIES SUNDAY. COULD BE SOME SHOWERS MONDAY IN
NORTHWEST FLOW FROM MILLE LACS TO LADYSMITH AND EAU CLAIRE. AFTER
THAT... BROAD WSW UPPER FLOW RETURNS AND HOT/HUMID WX MOVES IN.

&&

.AVIATION.../00Z TAF ISSUANCE/
THE MAIN FORECAST CHALLENGE TONIGHT INTO SATURDAY MORNING ARE PRECIP
CHANCES AND CEILING HEIGHTS. WARM FRONT DRAPED JUST SOUTHWEST OF
MOST TAF SITES...WILL SLOWLY LIFT NORTHEAST OVER THE NEXT 24 HOURS.
A SHORTWAVE TROUGH OVER EASTERN NEBRASKA...WILL TRIGGER AN AREA OF
TSRAS OVER NORTHERN IOWA INTO SOUTHWEST MN OVERNIGHT. CONVECTION
EXPECTED TO WANE DOWN SATURDAY MORNING...AS WARM AIR ADVANCE
NORTHWARD OVER INTO SOUTHERN MN. A SFC WARM FRONT...WILL BE THE MAIN
FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. THERE IS A
THREAT OF STRONG TO SEVERE STORMS MY MIDDAY SATURDAY INTO THE
EVENING HOURS.  MEANWHILE...CEILINGS WILL LOWER TO 500-1000 FEET AGL
OVERNIGHT. VISIBILITY WILL LOWER TO 4 TO 6 MILES IN FOG.  CONDS
IMPROVING SATURDAY MORNING AS CEILING IMPROVE TO 2000-3500 FEET AGL.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/TDK/JM
Hazardous weather outlook, Aug 7, 9:37 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 PM CDT FRI AUG 7 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
937 PM CDT FRI AUG 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A SURFACE LOW CONTINUES TO SPIN ACROSS CENTRAL SOUTH DAKOTA
TONIGHT...WITH AN ASSOCIATED WARM FRONT EXTENDING EAST ACROSS
SOUTHEAST SOUTH DAKOTA INTO FAR NORTHWEST IOWA. THE FRONT EXTENDS
SOUTHEAST ACROSS IOWA INTO WEST CENTRAL ILLINOIS. A VERY UNSTABLE
AIRMASS HAS DEVELOPED ALONG AND SOUTH OF THIS FRONT...THOUGH A
STRONG CAP HAS KEPT THUNDERSTORMS FROM DEVELOPING UNTIL ABOUT 9 PM
ACROSS WEST CENTRAL IOWA. WITH THE STRENGTHENING OF THE LLJ
EXPECTED OVERNIGHT...THIS WARM FRONT WILL SLOWLY NUDGE NORTH
TOWARD SOUTHERN MINNESOTA. AS THIS DOES SO...THUNDERSTORMS ARE
EXPECTED TO EXPAND NORTH ALONG THE FRONT FROM CENTRAL IOWA INTO
SOUTH CENTRAL MINNESOTA AND POSSIBLY AS FAR NORTH AS US 12 IN
CENTRAL MINNESOTA. THIS ACTIVITY WILL MOVE EAST DURING THE
NIGHT...IMPACTING AREAS PRIMARILY ALONG AND SOUTH OF A
WILLMAR...TO TWIN CITIES METRO...TO CHIPPEWA FALLS LINE. GIVEN
MOIST AIR MASS IN PLACE...VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP...WITH THE POTENTIAL FOR LOCALIZED
FLOODING IN URBAN AREAS AND OTHER POOR DRAINAGE LOCATIONS. TO GO
ALONG WITH THE HEAVY RAIN THREAT...LARGE HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS...WITH A SMALLER THREAT EXISTING FOR
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEATHER PATTERN WILL REMAIN UNSTABLE THROUGH THE WEEKEND...AS
THE SURFACE BOUNDARY REMAINS IN THE AREA. AT THIS TIME...THERE IS
A CHANCE FOR SEVERE STORMS ON SATURDAY AND SUNDAY WITH THE
GREATEST POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES
SATURDAY.

AFTERNOON HEAT INDICES WILL REACH AROUND 100 DEGREES ACROSS SOUTH
CENTRAL MINNESOTA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN
SATURDAY EVENING AND SUNDAY.

In the hours before

Special weather statement, Aug 7, 10:39 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 PM CDT FRI AUG 7 2009

MNZ067-075-080430-
NICOLLET-SIBLEY-
1039 PM CDT FRI AUG 7 2009

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER NICOLLET AND SIBLEY
COUNTIES THROUGH 1130 PM CDT...

AT 1035 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LAFAYETTE. THIS STORM WAS MOVING NORTHEAST AT 35
MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE.
  WINTHROP.
  NEW SWEDEN.
  GAYLORD.
  NEW AUBURN.
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4447 9460 4463 9436 4463 9426 4471 9425
      4472 9421 4472 9411 4458 9389 4455 9391
      4454 9390 4453 9391 4434 9442
TIME...MOT...LOC 0339Z 227DEG 28KT 4448 9440
Special weather statement, Aug 7, 11:04 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 PM CDT FRI AUG 7 2009

MNZ065>067-080430-
MCLEOD-RENVILLE-SIBLEY-
1104 PM CDT FRI AUG 7 2009

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER MCLEOD...RENVILLE AND
SIBLEY COUNTIES THROUGH 1130 PM CDT...

AT 1103 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF HECTOR. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HECTOR.
  BUFFALO LAKE.
  LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4489 9478 4489 9449 4473 9450 4457 9464
      4466 9492
TIME...MOT...LOC 0404Z 213DEG 22KT 4466 9477
Local storm report, Aug 8, 2:10 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      SHAKOPEE                44.77N 93.48W
08/08/2009                   SCOTT              MN   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED CARS STALLED OUT IN HIGH WATER
            AT SEVERAL LOCATIONS ACROSS SHAKOPEE.

&&

MPG
Local storm report, Aug 8, 2:57 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 AM CDT SAT AUG 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HEAVY RAIN       PRESCOTT                44.75N 92.79W
08/08/2009  M5.50 INCH       PIERCE             WI   TRAINED SPOTTER

0200 AM     FLASH FLOOD      1 N APPLE VALLEY        44.76N 93.20W
08/08/2009                   DAKOTA             MN   TRAINED SPOTTER

            STREET FLOODING

0200 AM     FLASH FLOOD      3 ESE BURNSVILLE        44.75N 93.22W
08/08/2009                   DAKOTA             MN   TRAINED SPOTTER

            STREET FLOODING

&&

KME

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:24 AM CDTAreal Flood AdvisoryMPXPierce, Saint Croix3 hr
Aug 8, 12:28 AM CDTAreal Flood AdvisoryMPXPierce, Saint Croix3 hr
Aug 8, 2:03 AM CDTFlash Flood WarningMPXDunn, Eau Claire, Pepin, Pierce4 hr
Aug 8, 8:11 AM CDTSpecial Weather StatementMPXPolk49 min
Aug 8, 8:37 AM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix38 min
Aug 8, 9:05 AM CDTSpecial Weather StatementMPXBarron40 min
Aug 8, 10:18 AM CDTSpecial Weather StatementMPXChippewa42 min
Aug 8, 10:33 AM CDTSpecial Weather StatementMPXSaint Croix57 min
Aug 8, 10:59 AM CDTSevere Thunderstorm WarningMPXDunn, Saint Croix46 min
Aug 8, 11:58 AM CDTSpecial Weather StatementMPXChippewa47 min
Aug 7, 10:39 PM CDTSpecial Weather StatementMPXSibley51 min
Aug 7, 11:04 PM CDTSpecial Weather StatementMPXRenville26 min
Aug 8, 1:01 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Washington4 hr
Aug 8, 1:48 AM CDTFlash Flood WarningMPXCarver, Dakota, Scott, Washington4 hr
Aug 8, 4:11 AM CDTSevere Thunderstorm WarningMPXMeeker, Sherburne, Stearns, Wright38 min
Aug 8, 4:19 AM CDTHeat AdvisoryMPXBlue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 14 more14 hr
Aug 8, 5:02 AM CDTAreal Flood AdvisoryMPXBenton, Mille Lacs, Sherburne, Stearns, Wright3 hr
Aug 8, 5:29 AM CDTSpecial Weather StatementMPXBenton61 min
Aug 8, 8:06 AM CDTSevere Thunderstorm WarningMPXRenville39 min
Aug 8, 9:32 AM CDTSpecial Weather StatementMPXHennepin, Ramsey43 min
Aug 8, 9:43 AM CDTFlash Flood WarningMPXAnoka, Hennepin, Wright3 hr
Aug 8, 3:46 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood28 min

Nearby

Flash Flood Watches in Minnesota, 2009Flash Flood Watches in Wisconsin, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.